What medications can cause a miscarriage
Use of pain-relieving medications, such as ibuprofen and aspirin, around time of conception may up the risk of miscarriage. [ Source: http://www.chacha.com/question/what-medications-can-cause-a-miscarriage ]
More Answers to "What medications can cause a miscarriage"
- What medications can cause miscarriage?
- hi, I asked myself this question when I had my first miscarriage. I got really bad morning sickness and decided I needed to do something about it without consulting a doctor. Dont take medications that have a high amount of the drug, usuall...
- Can some acne medications cause a miscarriage?
- Dealing with acne during pregnancy can be a challenge, since some of the most popular treatments can put your baby at risk. Although several acne treatments can lead to birth defects, Accutane is the only medication linked to miscarriages. ...
- Is there any medications that will cause a miscarriage.??
- Plan B DOESN'T cause a miscarriage! It prevents ovulation, thereby also preventing pregnancy. Which is why it has to be taken within 5 days of unprotected sex., though more effective within 3 days.
Related Questions Answered on Y!Answers
- Can taking medications cause miscarriages?
- Q: I'm not sure if I am pregnant or not but I wasn't feeling good and so I decided to take tylenol and motrin and I wanted to know if that may cause a miscarriage? If you do know could you please provide me lots of details on what happens after getting a miscarriage from taking these pills? Thank you.
- A: Causes of miscarriages are complex and they sometimes are caused by medications, but medications are not the only reason miscarriages occur. Motrin, which contains Ibuprofen should not be taken during the last 3 months of pregnancy. Tylenol is thought to be relatively safe during pregnancy. However, you should always consult your Obstetrician when taking any medications during pregnancy, even over-the-counter meds. And furthermore, some meds may be relatively safe at a certain point in the pregnancy but may be dangerous at other times during the pregnancy. This is so because the medication may have another effect (side-effect) when the fetus is at certain stages of development. Medication is classified by category (A,B,C,.. and X) X being by far the worst and X means that there is overwhelming evidence that this medication is detrimental to the fetus. There may be many reasons why you aborted and it may not be because of the meds, You will probably never know for sure, It may be that the fetus had some other problem and would have aborted anyway even if you didn't take the meds, It is thought that pregnant women should avoid all medications unless they have a medical condition such that not taking meds for that condition will be worse on the fetus than treating the condition.The government frowns upon doing experiments (or research) on pregnant women to see what effect certain meds have upon a developping fetus. So all the evidence is anecdotal or at least not confirmed by proper studies. Doctors know from cases where pregnant women took certain meds without consulting their doctors or when the medications where necessary in saving the life of the mother that these meds have a detrimental effect upon the fetus. An example is benzodiazepines, These are known to be detrimental. Also all cancer meds are known to be teratogenic (causes miscarriages). Other meds are classified by what doctor believe are detrimental in some anecdotal cases. And again a particular med can have no effect at a certain time during the pregnancy but be bad at other times.
- Can taking wrong medication cause miscarriages?
- Q: A friend of mine took a medication that was not for pregnant women and she just want to know what will happen to her and her baby? Thanks
- A: She should ask her OBGYN this.
- Can gum disease cause a miscarriage? Anyone experienced this?
- Q: So, I had my teeth cleaned today and my dentist asked if anything had changed since I was there last. I explained that I had had 2 miscarriages since my last appointment and some medications were different. She did a small exam and looked carefully at my gum line and said I had gum disease and gave me instructions. she then told me that when you have gum disease, your body produces a chemical called prostaglandin which is the same chemical produced that triggers labor. She said that can cause miscarriage in early pregnancy or preterm labor and that I needed to get my gum disease controlled before trying to conceive again. Just when I thought I was almost there! I have to wait some MORE! has anyone heard of this or had a miscarriage due to gum disease? Has anyone gone on to have a healthy baby, and what can I do to be sure this doesn't happen again? Do I need a blood test to check for that chemical? I am just floored by this! Help!
- A: Your dentist is right. Women who have gum disease do have a significantly higher risk of miscarriage and premature birth. In fact having bad teeth is linked to all sorts of health problems including cardiovascular disease. Start brushing twice daily and floss. Follow up with an antiseptic mouthwash. Your dentist may prescribe antibiotics to help fight the infection. Find antibacterial toothpaste. Before TTC I would first take care of your dental health as a pregnancy can alleviate the symptoms of gum disease. Spread the word too. As you can see it is not widely know that bad teeth are linked to miscarriage or other health problems. Good luck!
Prev Question: How do birth controll pills work
People also view